# SDR 2011FA0000500

- Difficulty date: July 7, 2011
- Submitted: August 5, 2011
- Operation: General aviation
- Aircraft: N4148V
- Make and model: Piper PA-28-181
- Aircraft serial: 2843178
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Tappet
- Part number: 15B26064
- Condition: Making Metal
- Location: Engine Case
- Part time: 222 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED THAT THE ENGINE BEGAN RUNNING ROUGH IN FLIGHT.  THE AIRPLANE WAS TAKEN TO THE SHOP FOR INSP AND THE TECH FOUND THE NR 4 EXHAUST VALVE TAPPET FACE AND THE NR 2 INTAKE TAPPET FACE WERE MAKING METAL.  THE ENGINE WAS REMOVED FROM THE ACFT FOR REPAIRS.
